MedElevator Войти в исследования
← Поиск публикаций

DOI 10.2146/ajhp100639

Медицинская библиотека · American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists · 2011

Probable acyclovir-induced angioedema in a patient with HIV infection and suspected varicella-zoster virus encephalitis.

Jen Shin-Pung P, Sharma Roopali, Kochar Sandeep

Клинический случайСтатьяПеревод в очереди

Аннотация

PURPOSE: A probable acyclovir-associated hypersensitivity reaction resulting in severe facial angioedema and respiratory distress is reported.

SUMMARY: A 51-year-old woman with human immunodeficiency virus (HIV) infection and end-stage renal disease arrived at the emergency department (ED) with a diffuse rash on the chest and back; she was diagnosed with varicella-zoster virus infection, received one dose of i.v. acyclovir, and was discharged home with a prescription for valacyclovir. After taking one dose of the drug, she became confused and agitated. The next day the patient returned to the ED; she was confused and unresponsive, with signs and symptoms suggesting viral encephalitis. After a workup including lumbar puncture fluid, she was treated empirically with i.v. acyclovir for viral encephalitis. Within one hour of receiving the acyclovir infusion, the patient developed angioedema of the lips, tongue, and periorbital areas requiring intubation and transfer to the intensive care unit. Further acyclovir therapy was withheld, and foscarnet therapy was initiated for the presumptive treatment of viral encephalitis. Over the next few days, the patient's angioedema completely resolved; her mental status gradually improved while she completed a 14-day course of foscarnet therapy. The application of the Naranjo scale indicated a probable adverse reaction to acyclovir, likely mediated by acyclovir-specific immunoglobulin E, highlighting the need to consider alternative antiviral agents without cross-reactivity to acyclovir in patients with confirmed or suspected viral encephalitis.

CONCLUSION

A 51-year-old woman with HIV infection developed probable acyclovir-induced angioedema after receiving i.v. acyclovir therapy for suspected viral encephalitis.

Для цитирования: Jen Shin-Pung P, Sharma Roopali, Kochar Sandeep. Probable acyclovir-induced angioedema in a patient with HIV infection and suspected varicella-zoster virus encephalitis.. American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists. 2011. DOI: 10.2146/ajhp100639.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.